scared,scared,scared

sanwag911
By sanwag911 Latest Reply 2012-01-02 13:53:38 -0600
Started 2011-12-30 19:20:33 -0600

I am sooooo tired of all of this that I feel as though I am going crazy…literally. I am taking the highest level of Janumet that I can take, Onglyza, and now 25 units of Lantus Solostar at night. My fasting blood sugar today was 283, A1C is 10.8, and just took my 2 hr after dinner bg and it is 377. I started taking an oral steroid today , so it may go even higher over the next six days. What am I going to do ?? Thyroid meds have to be changed AGAIN due to underactive diagnosis. Can anybody out there explain what might be happening here?


6 replies

red flower lady
red flower lady 2012-01-02 13:53:38 -0600 Report

Are your numbers usually high without the steroid? If so, talk to your dr about whether you should continue with pills and insulin, or stop the pills and try a fast acting insulin with your nightly Lantus? I'm a type 1 so I don't do the pills, but if it is not working then you and dr need another plan:) Taking a steroid will make your numbers go up very high!! I have to get epidurals in my back due to bad L3,4,&5 disks (don't want surgery yet) and the steroid will shoot my numbers into the 600! I have to basically do more insulin, even when not eating and bg checks about every 2 hrs for several days in order to keep bg down. I am also highly allergic to poison anything haha, and steroids are the only remedy for that so I follow the same plan.
As far as your thyroid goes what dosage are you taking now? I have had hypothyroid since 1986, but ended up with tyroid cancer stage 2 and had the entire gland as well as three parathyroid glands removed in 2009. It is a balancing act and trying to maintain proper levels without being too supressed is hard. Do you go to an endo for your diabetes management? If not, then you might want to find an endo that treats thyroid and diabetes as it can makes things easier for you.

Good luck with this and keep us posted.

Gabby
GabbyPA 2012-01-02 09:06:36 -0600 Report

I am thinking a visit to the doctor again or even the ER to see what is going on. You don't want to wait until you have numbers that are so high that they are a danger to you. I have had some crummy numbers with this cold I have, but a fasting of 403 is pretty scary. I know the steroids mess you up. Is there an alternative or can it wait until you are in better control first?

sanwag911
sanwag911 2012-01-02 09:31:29 -0600 Report

Thanks for the quick reply! I have been in contact with my Doc over the last few weeks due to cold and flu as well. The steroid pack is only for one week, so I will end the doseage in two days. I am losing weightata nice steady pace, and none of my current meds have changed. They did increase insulinpen units from 15 units to 25. I will call Doc in the morning.Thanks again!

alanbossman
alanbossman 2011-12-31 12:49:30 -0600 Report

You are welcome, I to once took a oral steroid my numbers did climb I told my doctor I'am not taking these pills and he said I could take something different and my numbers did come down back to normal
Alan

alanbossman
alanbossman 2011-12-30 22:22:21 -0600 Report

One thing is what are you eating at meals? You should see your doctor and tell him what your numbers are.
Alan

sanwag911
sanwag911 2011-12-31 06:00:05 -0600 Report

Understood. I actually had my labs on Thursday of this past week. This is when he increased the Lantus from 15 units at night to 25. He did advise me that the steroid might increase the bg, but I guess that I wasn't prepared for such high numbers. Dieting has alway's been low carb, mostly because it has alway's came pretty easy for me. Over the holidays we were very sick with a virus and strayed form all schedules., but have since gotten back on track. I guess that I am in a panic because I have never had such high numbers EVER and I can't seem to get them to come down. Fasting this morning is 403. Thank You for listening and responding.